Tornadoes · United States · Georgia · 2025

EF1 tornado, Reids to Franklinton, Georgia, April 6, 2025

From Reids to Franklinton, this EF1 tornado ran 9.2 miles across Bibb and Twiggs counties on April 6, 2025, touching down at 5:45 PM EDT and reaching 450 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
April 6, 2025
Touchdown
5:45 PM EDT (21:45 UTC)
Lifted
6:03 PM EDT (22:03 UTC)
On the ground
18 minutes
Path length
9.2 miles (14.8 km)
Path width
450 yards (411 m)
Deaths
0
Injuries
0
Counties
Bibb and Twiggs counties
Touchdown point
32.743, -83.586
Lift-off point
32.797, -83.466
Record number
2504061545-01

The damage survey

9 damage points were recorded along this path by NWS FFC, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 90 mph.

  • Numerous trees with trunks snapped or fallen over on bith sides of road and into woods. Large amount of powerline damage from fallen trees.
  • Numerous trees snapped and uprooted on both sides of roadway.
  • Tree on home. Numerous trees snapped in area.
  • Several snapped trees at location

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A line of thunderstorms moved into northwest GA in the early morning hours of the 6th. Storms were weakening as instability continued to fall, however some portions of the line were able to develop stronger wind gusts. The line surged northward as the day progressed and delayed the arrival of the line for areas further south. This allowed for instability to redevelop. As the line moved into central GA, storms strengthened causing sporadic wind damage and two brief tornados (one in Columbus and one in Macon). The line of storms surged ahead of the incoming cold front and tapered off through the overnight hours. Storms then refired along the cold front (behind the initial line) during the morning hours of the 7th producing several rotations requiring tornado warnings in the southern CWA and a tornado which moved from Spalding to Henry county.

A broken line of storms exhibiting occasional rotation (known as|a Quasi-Linear Convective System, or QLCS) moved across Bibb and|Twiggs counties and produced a tornado that began near the county|border but progressed into northern Twiggs county. The beginning|of the tornado is noted as being within the Bond Swamp National|Wildlife Refuge at 5:45pm. This is a best estimate based on|radar, as these areas are only accessible by foot or other means.|This may be modified in a future update based on satellite data.|The first indications of damage were along Highway 23 as the|tornado emerged from the swamp directly along the Bibb-Twiggs|County line.

The first indications of damage were along Highway 23 as the|tornado emerged from the swamp directly along the Bibb-Twiggs|County line. Tree damage could be seen along both sides of the|roadway.

Numerous trees had been snapped several feet above|ground, with a few others uprooted, likely caused by winds of|approximately 90 mph (EF-1). These impacted and brought down|powerlines along the roadway. Broadcast media passed along tree|damage that occurred near the broadcast towers located between|Highway 23 and I-16 that was similar in magnitude. The tornado|passed over I-16, causing more tree damage, then impacted Marion|Road, where more uprooted and snapped trees were found consistent|with EF-1 damage.The tornado continued northeast with an|expanding wind field as it passed through a mostly unpopulated|area with tree farms and other operations. EF-1 impacts were seen|to trees along the intersection of Parker Rd and Riggins Mill|Road, though a tree fell and impacted a home on Riggins Mill Rd.|The tornado reached its widest point along Parker Road as it|approached and passed over Hwy 80, with widespread EF-1 tree|damage along Parker Road. The tornado continued to the northeast|through an inaccessible area and weakened after this. Some very|minor tree damage was found along Georgia Kaolin Rd where a tree|fell in a church parking lot and a few snapped branches were|observed. The tornado likely lifted very near this point, given|no observed tornado damage along Old Gordon Rd to the north.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the tornado touched down at Apr 6, 3:46 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Apr 6, 3:46 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
346 PM EDT Sun Apr 6 2025

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Monday)
Issued at 345 PM EDT Sun Apr 6 2025

Convection is ongoing across I-85 corridor as of 345PM where
notable cold pool has stalled from the morning storms that rolled
through the area. Aloft, 500 mb trough is finally pushing into the
southeast after ejecting from the desert SW, albeit quite slowly.
Convection has outpaced some of the better forcing and shear
aloft, which is relatively good news from a severe perspective,
but less than ideal from a hydro perspective. The trough has a
positive tilt, which is helping to draw up plenty of moisture into
the warm sector, but is keeping the colder air aloft well behind
the main line of the system. This is acting to limit instability
as temperatures in the upper troposphere are quite warm. However,
day time heating and WAA have allowed for some surface based
instability to develop, and a few storms have been able to take
advantage of this, some decent shear, and cold pool dynamics to
produce a few severe bowing segments and QLCS. This will likely be
the severe threat through the day as the cold pool shifts slowly
to the south into central Georgia. Tornado Watch is in place
mainly south of I-20 in western Georgia, and new downstream watch
will likely be needed later in the afternoon/evening for mostly
central Georgia.

The other big threat is the rain. The slow nature of the system
has brought widespread 1-2 inches of rain across northern Georgia
with a steady rain still falling within the stratiform region.
Already seeing some convective redevelopment taking place back to
the SW in Mobile, which is forecast to feed up and along the cold
pool that is very slowly progressing east. Steady rain is expected
to continue in parts of north Georgia. These areas could see
upwards of another inch of rain. Convective rain is expected
along the cold pool line further south into central Georgia. Some
training of convective elements will lead to some areas receiving
2-4" rainfall, with isolated totals of as much as 5-6" inches
where repeated rounds occur. This will lead to potential flooding
and flash flooding issues. The Flood Watch remains in effect
through tomorrow, as rain is expected to linger.

Speaking of that, this system will very slowly slide to the south
overnight. Rain transitioning to rain showers will slowly come to
an end across northwest GA tonight. Rain showers may still be
around in parts of the metro tomorrow morning and into the
afternoon. The line of storms is expected to lose a good bit of
it's strength tonight after sunset with the loss of surface based
instability, but we could see some invigoration tomorrow afternoon
in east central Georgia which is expected to still be within the
warm sector. Similar to today, primary concerns will be occasional
damaging wind gusts with a possible quick spin up tornado or two.

Cold front fully pushes into the CWA tomorrow night. Clouds should
begin to clear, and winter will remind us that it isn't quite
ready to call it quits. Temperatures will drop well into the lower
40s and even the upper 30s in parts of north GA (colder still in
the mountains). This won't be the coldest night of the week, but
it will be chilly enough to monitor for potential frost advisory
across the northwest.

Lusk

&&

.LONG TERM...
(Tuesday morning through next Saturday)
Issued at 345 PM EDT Sun Apr 6 2025

This system finally makes its exit on Tuesday as cold air comes
sweeping in from the north underneath an Arctic surface high
pressure. Skies will be clear and the high temperatures will be
much lower than what we've seen the previous few days. 60s for
highs will be the norm across central Georgia, and in northern
Georgia, many places will remain in the 50s. If you grabbed a
cabin up in the mountains, highs might not get out of the 40s in
some locations. Tuesday night into Wednesday morning will be the
coldest we've had in a few weeks. Morning lows will be near 40 in
much of central Georgia, mid to upper 30s near the metro, and
approaching freezing in north and parts of west Georgia. Frost
advisories are very likely and freeze warnings may be needed in
some areas. NBM probabilities of < 36 degrees F are near 100% in
many areas in northern and western GA, with some probabilities of
< 33 degrees showing up in those same areas. Consultation will be
had with the state climatologist as to whether or not the mountain
areas have begun the growing season, which will dictate the need
for products in those counties.

We will get a slow warm up on Wednesday as the cold air is no
longer being reinforced by CAA and is heated with the nice April
sun angle. Thursday, trough will dig into the southeast from the
upper Great Plains bringing our next chances of rain as a front
dives from the north into the area. At this time, instability
ahead of the front looks quite limited, with mean SBCAPE in the
ensembles (per DESI) barely breaking the 150 J/kg mark and 90th
percentiles struggling to reach 300 J/kg. Current forecast
thinking would be a few rumbles of thunder, and no severe.
But...always worth keeping an eye on any system this time of year.
Instability and rain chances remain in place on Friday as well,
with some lingering PoPs though the day.

Trough gets cut off from the upper level flow through the weekend
and sits mostly over the top of us, slowly pushing to the east in
most of the guidance. This should make for a rather pleasant
weekend if it comes to fruition, with highs in the 60s and 70s and
mostly clear skies by Saturday and Sunday.

Lusk

&&

.AVIATION...
(18Z TAFS)
Issued at 146 PM EDT Sun Apr 6 2025

Strong winds currently impacting airport with convection moving
through. Thunder chances will continue well into the evening
within moderate to heavy rain behind main line. Brief shift to NE
possible over next hour or so before winds expected to return to
SSE at 8-13 kts with higher gusts. RA will impact airport through
evening into overnight. Cigs will drop overnight to be steady
MVFR, with IFR chances by early tomorrow. Rain should come to an
end by the afternoon, but cigs remain through end of TAF period.
Vsby impacts expected to be MVFR within rain (lower if heavier
convection passes overhead).

//ATL Confidence...18Z Update...
Medium in cigs (could see faster drop to IFR), high all others.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          61  68  42  63 /  90  80  10   0
Atlanta         59  65  44  61 / 100  70  10   0
Blairsville     54  64  35  55 /  90  60   0   0
Cartersville    55  64  39  59 /  80  50   0   0
Columbus        60  68  43  67 /  90  90  10   0
Gainesville     60  66  42  61 /  90  70  10   0
Macon           63  71  43  67 /  70  90  30   0
Rome            55  63  40  61 /  70  30   0   0
Peachtree City  58  65  40  62 / 100  80  10   0
Vidalia         69  80  48  69 /  10  90  60   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Monday evening for GAZ001>009-011>016-
019>025-027-030>038-041>050-052>060-066>071-078-079-089-090.

&&

SHORT TERM...Lusk
LONG TERM....Lusk
AVIATION...Lusk
Hazardous weather outlook, Apr 6, 1:17 PM EDT, 4 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
117 PM EDT Sun Apr 6 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071730-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
117 PM EDT Sun Apr 6 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

A Tornado Watch is in effect near and along the I-85 corridor from
Atlanta south to Columbus until 7 pm tonight.

Thunderstorms are expected across north and central Georgia Today
and Tonight. Some storms may become strong to severe, capable of
producing damaging winds, locally heavy rainfall, and frequent
lightning. A few brief tornadoes may be possible within these line
segments.

A Flood Watch is in effect Today across North and portions of
central and west GA due to expected periods of heavy rainfall and
the potential for flash flooding. Areas under the watch could see
2-4" of rainfall with isolated amounts near 5" through Monday
evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Thunderstorms are expected across east central Georgia Monday and
Monday evening. Some storms may become strong to severe, capable
of producing damaging winds, locally heavy rainfall, and frequent
lightning. A brief tornado also cannot be ruled out.

A Flood Watch will still be in effect through Monday evening as a
result of heavy rainfall.

Frost and freeze concerns may develop across portions of north
Georgia Tuesday night into Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Special weather statement, Apr 6, 4:07 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
407 PM EDT Sun Apr 6 2025

GAZ055>058-068-070-062045-
Butts GA-Lamar GA-Clayton GA-Spalding GA-Pike GA-Henry GA-
407 PM EDT Sun Apr 6 2025

...Strong thunderstorms will impact portions of Spalding, eastern
Pike, southwestern Henry, southwestern Butts, south central Clayton
and Lamar Counties through 445 PM EDT...

At 406 PM EDT, a line of strong thunderstorms was along a line
extending from Jw Smith Reservoir to Griffin to Meansville, and
moving northeast at 50 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Blacksville, Walker Mill, Aldora, Orchard Hill, McDonough, Locust
Grove, Rover, Luella, Liberty Hill, Flippen, Johnstonville,
Jenkinsburg, Highland Mills, Towalaga, Experiment, Goggins,
Meansville, East Griffin, McKibben, and Sunny Side.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 700 PM EDT for central, north
central and west central Georgia.

&&

LAT...LON 3340 8437 3351 8417 3335 8400 3320 8403
      3320 8404 3307 8405 3300 8432
TIME...MOT...LOC 2006Z 230DEG 43KT 3340 8435 3325 8428 3305 8431

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 6, 4:29 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
429 PM EDT Sun Apr 6 2025

GAZ048-057>059-070>072-062115-
Butts GA-Lamar GA-Monroe GA-Jones GA-Jasper GA-Newton GA-Henry GA-
429 PM EDT Sun Apr 6 2025

...Strong thunderstorms will impact portions of northern Monroe,
southeastern Henry, Butts, northwestern Jones, Jasper, northeastern
Lamar and southern Newton Counties through 515 PM EDT...

At 429 PM EDT, a line of strong thunderstorms was along a line
extending from near Ola to Jenkinsburg to Goggins, and moving east at
45 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Turtle Cove, Ola, Worthville, Flovilla, Berner, McKibben, Monticello,
Jackson, Stewart, High Falls State Park, Calvin, Blount, Eudora,
North Alcovy, McElheneys Crossroads, Juliette, Indian Springs State
Park, Fincherville, Adgateville, and Stark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 700 PM EDT for central, north
central and west central Georgia.

&&

LAT...LON 3354 8381 3338 8361 3310 8367 3307 8406
      3316 8405 3326 8405 3346 8413
TIME...MOT...LOC 2029Z 252DEG 38KT 3343 8408 3331 8403 3306 8407

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 6, 4:44 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
444 PM EDT Sun Apr 6 2025

GAZ078-089-090-062145-
Chattahoochee GA-Harris GA-Muscogee GA-
444 PM EDT Sun Apr 6 2025

...A strong thunderstorm will impact portions of Muscogee, central
Chattahoochee and southeastern Harris Counties through 545 PM EDT...

At 443 PM EDT, a strong thunderstorm was over Highland Park, or near
Columbus, moving northeast at 30 mph.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Ellerslie, North Fort Benning, Laurel Hills, Green Island Hills,
Vista Terrace, Columbus Metropolitan Airport, Rose Hill, Eelbeck/West
Fort Benning, Benning Hills, Avondale, Benning Park, Fort
Benning/Lawson Army Air Fld, Saint Marys Hills, Edgewood, Flat Rock,
Highland Park, Bibb City, Sand Hill, Battle Park, and Upatoi.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

A Tornado Watch remains in effect until 700 PM EDT for west central
Georgia.

&&

LAT...LON 3267 8479 3257 8470 3242 8466 3229 8493
      3233 8501 3235 8500 3238 8497 3239 8499
      3239 8497 3241 8498 3243 8496 3244 8497
      3245 8500 3250 8500 3255 8503
TIME...MOT...LOC 2043Z 239DEG 26KT 3247 8494

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Apr 6, 5:02 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
502 PM EDT Sun Apr 6 2025

GAZ048-049-059-060-062145-
Morgan GA-Putnam GA-Jasper GA-Newton GA-
502 PM EDT Sun Apr 6 2025

...Strong thunderstorms will impact portions of Morgan, western
Putnam, Jasper and east central Newton Counties through 545 PM EDT...

At 502 PM EDT, a line of strong thunderstorms was along a line
extending from Starrsville to Calvin to near McElheneys Crossroads,
and moving east at 35 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Mansfield, Madison, Harmony, Godfrey, Monticello, Warfield, Shady
Dale, Willard, Rock Eagle 4-H Center, Buckhead, Central Georgia
Experiment Stn, Eatonton, Newborn, Calvin, Farrar, Rutledge, Swords,
Stanfordville, Adgateville, and Apalachee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 700 PM EDT for central and
north central Georgia.

&&

LAT...LON 3326 8335 3315 8375 3334 8373 3357 8379
      3360 8369 3360 8368 3361 8367 3369 8343
      3361 8335 3360 8335 3360 8334 3355 8329
TIME...MOT...LOC 2102Z 249DEG 31KT 3357 8379 3339 8372 3319 8376

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Apr 6, 5:30 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
530 PM EDT Sun Apr 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     Tstm Wnd Dmg     Flat Rock               32.55N 84.86W
04/06/2025                   Muscogee           GA   Broadcast Media

            Trees were downed on Psalmond Road near the
            ballpark.

&&
Special weather statement, Apr 6, 5:36 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
536 PM EDT Sun Apr 6 2025

GAZ037-038-049>051-060-061-062215-
Taliaferro GA-Morgan GA-Putnam GA-Hancock GA-Oglethorpe GA-Oconee GA-
Greene GA-
536 PM EDT Sun Apr 6 2025

...Strong thunderstorms will impact portions of southeastern Oconee,
eastern Morgan, northeastern Putnam, northwestern Hancock, Greene,
western Taliaferro and southwestern Oglethorpe Counties through 615
PM EDT...

At 536 PM EDT, a line of strong thunderstorms was along a line
extending from Apalachee to Eatonton, and moving northeast at 35 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Veazey, Greensboro, Wrayswood, Hutchings, Greshamville, Liberty,
Lexington, Maxeys, Parks Mill, Swords, Penfield, Phoenix, Reynolds at
Lake Oconee, Carters Grove, Apalachee, Robinson, Harmony, Stephens,
Woodville, and Union Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 700 PM EDT for central and
north central Georgia.

&&

LAT...LON 3389 8311 3370 8293 3340 8294 3326 8337
      3373 8351
TIME...MOT...LOC 2136Z 243DEG 30KT 3371 8344 3331 8339

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Peachtre/Fal Fld, GA (KFFC), 12:00Z

9.8 hours before the tornado, 113 km from the path. April 6, 2025.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 59 joules per kilogram, CIN -141, lifted condensation level 639 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-04-06The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 258 square meters per square second, 0 to 6 km bulk shear 55 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-141 J/kg
Surface CAPE
114 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
55 kt
0-1 km bulk shear
41 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1
0-3 km lapse rate
4.6 K/km

Open this sounding in Storm Lab

Peachtre/Fal Fld, GA (KFFC), 00:00Z

2.2 hours after it, 113 km from the path. April 7, 2025.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2025-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -25024, lifted condensation level 624 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2025-04-07The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 53 square meters per square second, 0 to 6 km bulk shear 56 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-25024 J/kg
Surface CAPE
2 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
56 kt
0-1 km bulk shear
26 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.2 K/km

Open this sounding in Storm Lab

The surface observations

Macon/Lewis Wilson (MCN), 14 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Robins AFB radar (KJGX), 19 km away, was scanning. The volume nearest the touchdown began at 21:45 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2025 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are

The other tornadoes of April 6, 2025

16 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 61:33 AM CDTEF1Marshall, AL1.0175$120,000
April 62:26 AM CDTEF1Newton, MS8.5150
April 62:51 AM CDTEF1Jefferson Davis, MS1.4300$75,000
April 63:35 AM CDTEF2Kemper, MS1.9300$800,000
April 63:57 AM CDTEF2Smith, MS3.2500$1.2 million
April 64:43 AM CDTEF2Jones, MS12.42001$2.0 million
April 65:13 AM CDTEF0Jones, MS4.650
April 65:57 AM CDTEF2Forrest, MS6.5400$1.0 million
April 66:42 AM CDTEF1Clarke, MS1.0150$20,000
April 66:54 AM CDTEF2Lauderdale, MS to AL5.3800$600,000
April 68:58 AM CDTEF1Wilcox, AL0.575
April 68:59 AM CDTEF1Wilcox, AL1.8200
April 610:13 AM CDTEF1Dallas, AL1.3400
April 62:43 PM CDTEF0Jackson, MS2.725
April 63:56 PM EDTEF1Muscogee, GA2.6350
April 610:21 PM CDTEF0Barbour, AL0.550

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.